Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

List Of Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

These drugs have not been approved by the Food and Drug Administration (FDA) for use against HIV. Protease Inhibitors These drugs block the protease enzyme. When new viral particles break off from an infected cell, protease cuts long protein strands into the parts needed to assemble a mature virus. When protease is blocked, the new viral particles cannot mature. Protease Inhibitors in Development Several firms are trying to develop a new...
Ask the Experts

garlic/protease inhibitors

someone told me that if you take a protease inhibitor-than you shouldnot take garlic. is this true?...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
There are concerns that garlic in sufficient quantities can interfer with certain HIV drugs. This is best described fo rteh protease inhibitor saquinavir (Fortovase, Invirase) but may hold true for other drugs in and outside of this drug class.One... Read more »

New Protease Inhibitor

Hello doc. Are you aware of a new protease inhibitor from Bristol Myers called BMS-232632? It's supposedly more potent than any known protease inhibitor, but I don't have any information on the current phase it's in......
Andrew T. Pavia, M.D.

Response from Andrew T. Pavia, M.D.

University of Utah, School of Medicine
BMS-232632 is a new protease inhibitor that is being developed by Bristol Myers Squibb. Luckily, it is about due to get a real name. The studies presented so far have demonstrated that it has a long half life and probably can be used as a once a day... Read more »

Protease Inhibitors and Sulfa Allergy

I saw the question about protease inhibitors and sulfa allergies in your newsletter. Fifteen years ago I was hospitalized for ten days after having a severe allergic reaction to Bactrim. Given my history, I was worried about starting Aptivus in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks for posting your experience on the matter. KH... Read more »

Protease Inhibitors... Cause Bone Loss???

Hi... I'm currently taking Reyataz and I just read something about Protease Inhibitors and bone loss... Do they cause bone loss? I already have osteoperosis and have suffered awful compression fractures down my spine and DO NOT need any more...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
First, always check with your doctor when you read things about your meds. It is important to get accurate info. SOme of the PI's may increase the rate of bone loss, although there are differences among the protease inhibitors (different side... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have AIDS.... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.
We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »